Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Lincoln, IL

January 29, 2013Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2013, 3:01 PM CST for Cass County, Morgan County, Scott County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2013, 3:01 PM CST (21:01 UTC)
Expired
Jan 29, 2013, 3:30 PM CST
In force
29 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS53 KILX 292101
SVRILX
ILC017-137-171-292130-
/O.NEW.KILX.SV.W.0001.130129T2101Z-130129T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 330 PM CST.

* AT 256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF MEREDOSIA TO
  NAPLES TO 9 MILES WEST OF ALSEY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...JACKSONVILLE...BLUFFS...MEREDOSIA...EXETER...ALSEY...
  CHAPIN...MANCHESTER...ARENZVILLE...MURRAYVILLE...BLUFF SPRINGS...
  WOODSON...LITERBERRY...GLASGOW...RIGGSTON...MERRITT...CONCORD...
  LYNNVILLE...JACKSONVILLE MUNICIPAL AIRPORT AND SOUTH JACKSONVILLE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
      3992 9054 3995 9053 4002 9026 3981 9013
      3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2100Z 249DEG 38KT 3984 9061 3971 9055
          3956 9056
WIND...HAIL 60MPH 1.00IN

$$

BARNES
2 follow-up statements
686 
WWUS53 KILX 292116
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CST TUE JAN 29 2013

ILC017-137-171-292130-
/O.CON.KILX.SV.W.0001.000000T0000Z-130129T2130Z/
MORGAN IL-SCOTT IL-CASS IL-
316 PM CST TUE JAN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CASS...SCOTT AND WESTERN MORGAN COUNTIES UNTIL 330 PM CST...

AT 312 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARENZVILLE TO CHAPIN TO
WINCHESTER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...ARENZVILLE...BLUFF SPRINGS...MANCHESTER...
  MURRAYVILLE...LITERBERRY...WOODSON...LYNNVILLE...JACKSONVILLE
  MUNICIPAL AIRPORT...SOUTH JACKSONVILLE...LAKE JACKSONVILLE AND
  NORTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
      3992 9054 3995 9053 4002 9026 3981 9013
      3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2116Z 249DEG 38KT 3991 9041 3978 9038
          3962 9047
WIND...HAIL 60MPH 1.00IN

$$

BARNES
222 
WWUS53 KILX 292130
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CST TUE JAN 29 2013

ILC017-137-171-292139-
/O.EXP.KILX.SV.W.0001.000000T0000Z-130129T2130Z/
MORGAN IL-SCOTT IL-CASS IL-
330 PM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS...SCOTT AND
WESTERN MORGAN COUNTIES WILL EXPIRE AT 330 PM CST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 3980 9060 3982 9058 3985 9059 3989 9058
      3992 9054 3995 9053 4002 9026 3981 9013
      3952 9015 3952 9058 3958 9059 3970 9065
TIME...MOT...LOC 2129Z 249DEG 38KT 3996 9024 3983 9021
          3967 9030

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:19 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 29, 11:19 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CST TUE JAN 29 2013

.DISCUSSION...
ISSUED 1035 AM CST TUE JAN 29 2013

LATEST SURFACE ANALYSIS AS OF 16Z HAS THE COLD FRONT LOCATED OVER
EXTREME EASTERN IOWA WITH THE WARM FRONT WELL TO OUR NORTH LATE THIS
MORNING. ANOTHER SURFACE WAVE WAS ANALYZED OVER NORTH CENTRAL
OKLAHOMA AND THAT WILL TRACK NORTHEAST THIS AFTERNOON WITH AN INCREASE
IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO OUR WEST. AHEAD OF THE
COLD FRONT...VERY HIGH DEW POINTS (FOR JANUARY) WERE STREAMING NORTH
INTO THE MID-MISSISSIPPI VALLEY. UPPER 60 DEW POINTS WERE LOCATED
OVER EASTERN OKLAHOMA INTO WESTERN ARKANSAS LATE THIS MORNING. ILX
PRECIPITABLE WATER VALUES AS OF 12Z WERE AT 1.13 INCHES...WITH
UPSTREAM PWATS OVER 1.25 INCHES ACRS CENTRAL ARKANSAS...SOME 2 TO
3 STANDARD DEVIATIONS ABOVE WHERE IT SHOULD BE THIS TIME OF YEAR!
STRONG SOUTHERLY FLOW AT ALL LEVELS AHEAD OF THE DEEP AND SLOW
MOVING TROF IS A CLASSIC SETUP FOR HEAVY RAINFALL ACROSS PARTS OF
OUR AREA STARTING LATER THIS AFTERNOON INTO TONIGHT. QUICK LOOK AT
THE 12Z NAM-WRF AND GFS CONTINUE TO SUGGEST A SLOWING TREND WITH
THE SFC BOUNDARY AND HEAVY RAINFALL AXIS...WITH A MORE WESTERLY
PUSH TO THE HEAVY RAINFALL THREAT. MOST OF OUR SE COUNTIES MAY
NOT SEE THE THREAT MOVE IN UNTIL LATER THIS EVENING AND OVERNIGHT.

AS FAR AS THE SEVERE THREAT IS CONCERNED...CLASSIC COOL SEASON
LOW CAPE/HIGH SHEAR SETUP. WITH 50-60 KT FLOW JUST OFF THE
SURFACE...IT WOULDN'T TAKE MUCH TO BRING SOME OF THOSE STRONGER
WINDS DOWN TO THE SURFACE WITH ANY OF THE HEAVIER SHOWERS. WITH
SUCH A DYNAMIC SYSTEM...THE THREAT FOR ISOLD WIND DAMAGE WILL BE
WITH US RIGHT THRU THE NIGHT...ESPECIALLY OVER THE EASTERN HALF
OF THE FORECAST AREA. MODELS SUGGESTING LOW POSSIBLY MID 60S INTO
SOUTHEAST IL AHEAD OF THE SFC WAVE AND COLD FRONT...WITH SOME LOCAL
BACKING OF THE WINDS INTO A SE DIRECTION...WHICH INCREASES THE
THREAT FOR MESOVORTICES EMBEDDED IN THE CONVECTIVE BAND AND
ISOLATED TORNADOES.

CURRENT FLOOD HEADLINES TO REMAIN INTACT WITH 1 TO 2 INCHES OF RAIN
OVER MOST OF THE AREA...WITH LOCALLY 3 INCHES POSSIBLE ESPECIALLY
WHERE ANY THUNDERSTORMS PERSIST LATER THIS AFTERNOON THROUGH TONIGHT.
REST OF FORECAST IN GOOD SHAPE. NO ZFP UPDATED NEEDED AT THIS TIME.

&&

.AVIATION...
ISSUED 1110 AM CST TUE JAN 29 2013

STRONG WINDS JUST OFF THE SURFACE...SCATTERED THUNDERSTORMS ALONG
WITH HEAVY RAINFALL THE MAIN FORECAST CONCERNS THROUGH AT LEAST
HALF OF THIS FORECAST PERIOD.

COLD FRONT HAS PUSHED INTO EASTERN IOWA AND THAT SHOULD BE ABOUT
AS FAR AS IT GETS THIS AFTERNOON AS ANOTHER WAVE OF LOW PRESSURE
MOVES NORTHEAST FROM OKLAHOMA ALONG THE BOUNDARY. THIS WILL BRING
OUR MAIN RAIN AND THUNDER THREAT STARTING OUT IN OUR WESTERN
AREAS IN THE 19Z-22Z TIME FRAME...ALONG THE I-55 CORRIDOR FROM
21Z-00Z...AND FURTHER EAST NEAR CHAMPAIGN IN THE 00Z-03Z TIME
FRAME. CIGS A REAL CHALLENGE IN THE WARM SECTOR WITH SATELLITE
AND SFC OBS TO OUR WEST CONTINUING TO SHOW A NARROW STRETCH OF
VFR CIGS...BUT THAT QUICKLY DETERIORATES NEAR THE INCREASING
BAND OF RAIN AND THUNDERSTORMS NOW OVER EXTREME WEST CENTRAL IL
INTO NE MISSOURI. CIGS FURTHER EAST WERE MVFR WITH OCCASIONAL
VFR CONDITIONS WITH SOME ISOLD SHOWERS DEVELOPING MAINLY ALONG
AND EAST OF I-57. AS THE MAIN BAND OF CONVECTION AND STRATIFORM
PRECIP MOVES IN LATER THIS AFTN AND TONIGHT...LOOK FOR IFR TO
LIFR CIGS AND VSBYS ASSOCIATED WITH SOME OF THE HEAVIER SHOWERS.

FORECAST SOUNDINGS CONTINUE TO INDICATE WINDS AT 1000-1500 FEET
IN THE 50-60 KT RANGE LATER TODAY INTO TONIGHT WHICH COULD EASILY
TRANSLATE TO THE SFC WITH SOME OF THE STRONGER UPDRAFTS. WILL
CONTINUE WITH SOUTHERLY WINDS INTO THIS EVENING AT 15 TO 20 KTS
WITH GUSTS AROUND 25 TO 30 KTS AT TIMES...WITH WINDS VEERING MORE
INTO THE SW-W AS THE FRONT APPROACHES OUR WESTERN AREAS LATER THIS
EVENING...AND FINALLY INTO NORTHWEST AFTR FROPA LATE TONIGHT INTO
WEDNESDAY MORNING.

SMITH
&&

.PREV DISCUSSION...
ISSUED 330 AM CST TUE JAN 29 2013

FORECAST CONCERN IS FLOOD WATCH THIS AFTERNOON AND TONIGHT AND HOW
MUCH RAIN WILL FALL. ALSO CONCERNED ABOUT SLIGHT RISK OF SEVERE
STORMS LATER TODAY AND THIS EVENING AND ALSO WITH SNOW CHANCES
WEDNESDAY AND IF ANY ACCUMULATIONS OCCUR ESPECIALLY IN OUR NW COUNTIES.
00Z MODELS HAVE TRENDED FURTHER NW WITH HEAVY RAINS AND NOW INTO
THE IL RIVER VALLEY TOO. POTENTIAL FOR 1.5 TO 2.5 INCHES WITH
LOCALLY UP TO 3 INCHES OVER MUCH OF CENTRAL IL. DECIDED TO EXPAND
THE FLOOD WATCH TO INCLUDE THE ENTIRE AREA THIS AFTERNOON AND TONIGHT.
THIS VERY STRONG STORM SYSTEM APPEARS SIMILAR TO THE JAN 13 2005
AND JAN 7-8 2008 STORM SYSTEM WITH UNSEASONABLY MILD TEMPS IN THE
60S AND LOWER 70S...HEAVY RAINS IN EXCESS OF 2 INCHES ALONG WITH
SOME SEVERE STORMS.

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

EARLY MORNING SURFACE MAP SHOWS 1000 MB LOW PRESSURE OVER CENTRAL
IA NORTH OF DES MOINES WITH COLD FRONT OVER CENTRAL IA/KS WHILE WARM
FRONT NEAR THE IL/WI BORDER. INCREASING SOUTHERLY WINDS WITH GUSTS
20-30 MPH HAS LIFTED THE DENSE FOG THAT PLAGUED MUCH OF CENTRAL IL
MONDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WERE OVER
CENTRAL AND NORTHERN MO INTO CENTRAL AND EASTERN IA...NW IL AND
INTO WI/MI AND LAKE MI. CONVECTION OVER THE IL RIVER VALLEY
HEADING QUICKLY NE INTO PEORIA. VERY MILD TEMPS WERE IN THE MID
50S TO LOWER 60S WITH MOIST DEWPOINTS IN THE 50S.

1000 MB LOW PRESSURE EJECTS NE FROM CENTRAL IA INTO NE WI/UPPER MI
BY NOON WHILE ANOTHER 1000 MB LOW PRESSURE NEAR THE OK PANHANDLE
DEEPENS TO 995 MB INTO CENTRAL MO BY SUNSET AND TO 990 MB OVER NE
IL BY MIDNIGHT TONIGHT. BREEZY SOUTH WINDS TO WARM TEMPS TO RECORD
HIGHS IN THE MID 60S TO LOWER 70S AND COULD SEE SOME PEAKS OF
SUNSHINE AS WELL SIMILAR TO SEEN YESTERDAY FROM SPRINGFIELD SW.
WIND ADVISORIES POSTED OVER SOUTHERN IL AND WILL NEED TO BE WATCH
BUT FOR NOW KEPT SUSTAINED WINDS UNDER 30 MPH AND WIND GUSTS UNDER
45 MPH. VERY STRONG/DYNAMIC STORM SYSTEM WITH AMPLE GULF
MOISTURE TO DEVELOP WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
DURING THIS AFTERNOON AND EVENING AND GRADUALLY SHIFT EASTWARD
WITH THE COLD FRONT THAT MOVES INTO THE WABASH RIVER VALLEY BY
EARLY WED MORNING. SPC CONTINUES SLIGHT RISK OF SEVERE
THUNDERSTORMS LATER TODAY AND EVENING SE OF THE IL RIVER WITH RISK
OF LARGE HAIL (5-15%)...DAMAGING WINDS GUSTS (15-30%) AND EVEN
2-5% RISK OF TORNADOES SOUTH OF I-72. HEAVY RAINS OVER THE IL
RIVER VALLEY THIS AFTERNOON SHIFT INTO EASTERN IL DURING THE
EVENING AND LINGER OVERNIGHT OVER EASTERN IL FROM I-57 EAST.
WIDESPREAD 1.5 TO 2.5 INCHES OF RAIN EXPECTED WITH LOCALLY UP TO 3
INCHES POSSIBLE NW OF I-70.

RAIN TO CHANGE TO SNOW LATE TONIGHT FAR NW BY KNOX AND STARK
COUNTIES AND ACROSS THE IL RIVER VALLEY DURING WED WITH AROUND 1
INCH OF SNOW POSSIBLE NW OF THE IL RIVER WED. DEFORMATION ZONE OF
SNOW TO MOSTLY STAY NW OF CENTRAL IL ON WED WHERE BETTER SNOW
ACCUMULATIONS WILL BE. MOSTLY RAIN OVER EASTERN/SE IL WED...THOUGH
MIXING WITH SNOW DURING THE AFTERNOON. EARLY MORNING HIGHS WED RANGE
FROM THE MID 30S NW OF THE IL RIVER TO THE UPPER 40S TO NEAR 50
NEAR THE WABASH RIVER WITH TEMPERATURES SLIPPING DURING THE DAY WED.

ARCTIC HIGH PRESSURE TO SETTLE SE INTO THE MID MS VALLEY FRIDAY BRINGING
DRIER AND MUCH COLDER AIR INTO THE REGION WED NIGHT THROUGH FRIDAY.
THU NIGHT LOWS IN THE SINGLE DIGITS OVER CENTRAL IL AND 10-15F IN
SE IL. HIGHS THU RANGE FROM UPPER TEENS AND LOWER 20S NORTH TO
LOWER 30S IN SE IL. HIGHS FRIDAY RANGE FROM UPPER TEENS AND LOWER
20S NE TO MID 20S SW AND SE IL.

LONG TERM...FRIDAY THROUGH MONDAY NIGHT

GENERALLY A QUIETER WEATHER PATTERN EXPECTED DURING THIS TIME
PERIOD AFTER A VERY UNSETTLED PATTERN FROM SUN/JAN 27-WED/JAN 30.
MODELS NOW SHOWING A CLIPPER SYSTEM RACING SE ACROSS THE REGION
FRIDAY NIGHT...THOUGH MODELS DISAGREE WITH TRACK OF CLIPPER AND
YESTERDAYS RUNS KEPT THIS FEATURE NE OF CENTRAL IL IN THE GREAT
LAKES REGION FOR FRIDAY NIGHT INTO SAT. DECIDED TO RISE WITH
ALLBLEND SLIGHT CHANCE OF LIGHT SNOW FRIDAY NIGHT AND LINGERING IN
EASTERN IL SAT MORNING. BELOW NORMAL TEMPS LATE THIS WORK WEEK
WILL MODERATE THIS WEEKEND AND BE ABOVE NORMAL BY MONDAY WITH
HIGHS IN THE 40S BY THEN.

07

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038-040>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Jan 29, 11:45 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CST TUE JAN 29 2013

ILZ027>031-036>038-040>043-047>053-301200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1145 AM CST TUE JAN 29 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY AS A STRONG COLD FRONT APPROACHES.
THE STORMS THIS AFTERNOON INTO TONIGHT HAVE THE POTENTIAL TO BE
LOCALLY SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS.
IN ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES
OF RAINFALL LIKELY BY LATE TONIGHT. A FEW LOCATIONS MAY SEE OVER
TWO AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES
IN AREA RIVERS...STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-301200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
1145 AM CST TUE JAN 29 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY AS A STRONG COLD FRONT APPROACHES.
THE STORMS THIS EVENING AND DURING THE OVERNIGHT HOURS HAVE THE
POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS PRODUCING
DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL BE
LIKELY...WITH 1 TO 2 INCHES OF RAINFALL LIKELY BY LATE TONIGHT. A
FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS
WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND
CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 8 PM
AND 200 AM CST.

SMITH

In the hours before

Local storm report, Jan 29, 12:50 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             WASHINGTON              40.70N 89.44W
01/29/2013  M0.50 INCH       TAZEWELL           IL   TRAINED SPOTTER

            1/2 INCH HAIL LASTED ABOUT 1 MINUTE

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 1:51 PM CSTRiver Flood WarningILXClay, Richland7 days
Jan 29, 5:13 PM CSTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.